Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 24, 2016, 6:27 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 24, 2016, 7:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WWUS82 KFFC 242227
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN JUL 24 2016
GAZ030>032-242300-
COBB GA-PAULDING GA-POLK GA-
627 PM EDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR COBB...PAULDING AND NORTHEASTERN
POLK COUNTIES UNTIL 700 PM EDT...
AT 626 PM EDT...A STRONG THUNDERSTORM WAS OVER SMYRNA...OR NEAR
MARIETTA...MOVING WEST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...DALLAS...SMYRNA...KENNESAW...POWDER
SPRINGS...AUSTELL...HIRAM... BRASWELL...TAYLORSVILLE...FAIR
OAKS...LITHIA SPRINGS...YORKVILLE...WHITE WATER PARK...DUE
WEST...VININGS...JIM R MILLER PARK...BROWNSVILLE...NEW HOPE...NEW
GEORGIA AND LOST MOUNTAIN PARK.
LAT...LON 3408 8501 3408 8498 3396 8443 3383 8446
3379 8452 3379 8461 3380 8462 3381 8472
3379 8473 3379 8493 3381 8503
TIME...MOT...LOC 2226Z 100DEG 12KT 3389 8454
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:45 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 24, 2:45 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 245 PM EDT SUN JUL 24 2016 .SHORT TERM /Tonight through Monday Night/... Isolated convection having a hard time getting ramped-up this afternoon but should continue to slowly increase in strength and coverage for the next couple of hours before diminishing. Still not anticipating more than low-end scattered coverage and severe thunderstorms are not expected at this time. Very little appreciable change to the overall pattern through the short-term forecast period. Forecast area remains under weak upper- level ridging and on the western periphery of the western Atlantic surface ridge. Models also continue to show some weak surface troughiness on the northwest side of ridge over the forecast area persisting through the period as well. All of this adds up to little change in the general forecast trends through Monday night with near to slightly above seasonal normal lows and above seasonal normal high temperatures with isolated to scattered diurnal convection. Instability remains marginal at best for any strong to severe storms. Small area of the east-central Georgia portion of the forecast area flirting with Heat Advisory level Heat Index values this afternoon however the area is small and not expected to expand significantly. Forecast Heat Index values tomorrow are similar or slightly below todays values so I do anticipate an advisory will be needed at this time. 20 .LONG TERM /Tuesday through Sunday/... No major changes were made to the extended period as the typical summer-time pattern continues with mainly isolated to scattered diurnally driven convection expected each day... and above normal temperatures continue. See the previous discussion below. 39 PREV LONG TERM DISCUSSION.../Issued 348 AM EDT SUN JUL 24 2016/ LONG TERM /Monday Night through Saturday/... An upper level ridge will continue across the southern Appalachians Monday night and this should keep showers and thunderstorms mainly diurnal. However the NAM continues pops after midnight with greater moisture under the ridge. The upper ridge drifts a little S over the area for Tuesday. However plenty of moisture and instability will continue chances for mostly diurnal showers and storms favoring N GA. Another hot day with high temperatures in the 90s except for mid to upper 80s for portions of the mountains. Heat indices will range 100-105 for a large portion of central and E GA. The upper level ridge pattern continues for Wednesday with mainly afternoon and evening showers and storms favoring N GA. Most high temperatures will again be in the 90s except for mid to upper 80s for portions of the mountains. The upper ridge shifts some to the se for Thursday...more so on the GFS than the European and the GFS has more moisture for N and W GA than the European. This will still favor N GA for showers and storms. The GFS minimizes the upper ridge for Friday and Saturday with more moisture across the area while the European holds the ridge in more with less moisture. This will still favor N GA with the greatest chances for showers and storms. BDL && .AVIATION... 18Z Update... /ISSUED AT 135 PM EDT SUN JUL 24 2016/ VFR conditions are expected to predominate across the area through the majority of the forecast period outside of isolated to scattered convection. Will see some local to scattered MVFR or lower visibilities developing in the 06Z-14Z time frame...however I do not believe the chances are high enough at any TAF site to include in the forecast right now. Will see isolated to scattered convection across the area through around 00-02Z. Winds are expected to remain generally southwest to west through the period...generally 6KT or less. Winds will become very light to calm after 00Z and may be a bit variable in direction 00Z-14Z. //ATL Confidence...18Z Update... Medium on tsra timing and coverage. High otherwise. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 95 73 95 / 20 30 30 30 Atlanta 74 93 74 93 / 20 40 30 30 Blairsville 68 90 69 88 / 20 40 30 50 Cartersville 71 94 71 93 / 20 40 30 40 Columbus 75 95 75 94 / 20 30 30 30 Gainesville 74 94 74 92 / 20 40 30 30 Macon 73 95 73 96 / 20 30 20 30 Rome 72 95 72 94 / 20 40 30 50 Peachtree City 70 93 71 93 / 20 40 30 30 Vidalia 73 95 73 96 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....39 AVIATION...20
Hazardous weather outlook, Jul 24, 11:05 AM EDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1105 AM EDT SUN JUL 24 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1105 AM EDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL BE STRONG. WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED...MAINLY IN THE AFTERNOON AND EVENING. ISOLATED STORMS COULD PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SIGNIFICANT OR SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 24, 5:28 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUL 24 2016
GAZ085-242200-
JOHNSON GA-
528 PM EDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 600 PM
EDT...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS NEAR WRIGHTSVILLE. THIS
STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRIGHTSVILLE...SPANN...NEW HOME AND DONOVAN.
LAT...LON 3260 8261 3267 8279 3269 8279 3270 8283
3277 8276 3279 8271 3280 8269 3278 8266
3280 8263 3279 8262 3282 8257 3274 8249
TIME...MOT...LOC 2128Z 127DEG 4KT 3272 8262Special weather statement, Jul 24, 6:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT SUN JUL 24 2016
GAZ030>032-242300-
COBB GA-PAULDING GA-POLK GA-
627 PM EDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR COBB...PAULDING AND NORTHEASTERN
POLK COUNTIES UNTIL 700 PM EDT...
AT 626 PM EDT...A STRONG THUNDERSTORM WAS OVER SMYRNA...OR NEAR
MARIETTA...MOVING WEST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...DALLAS...SMYRNA...KENNESAW...POWDER
SPRINGS...AUSTELL...HIRAM... BRASWELL...TAYLORSVILLE...FAIR
OAKS...LITHIA SPRINGS...YORKVILLE...WHITE WATER PARK...DUE
WEST...VININGS...JIM R MILLER PARK...BROWNSVILLE...NEW HOPE...NEW
GEORGIA AND LOST MOUNTAIN PARK.
LAT...LON 3408 8501 3408 8498 3396 8443 3383 8446
3379 8452 3379 8461 3380 8462 3381 8472
3379 8473 3379 8493 3381 8503
TIME...MOT...LOC 2226Z 100DEG 12KT 3389 8454The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:28 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.